Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 19, 2011, 5:18 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 5:18 AM EST (10:18 UTC)
- Expired
- Feb 19, 2011, 10:47 AM EST
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
617 WHUS73 KIWX 191018 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 AM EST SAT FEB 19 2011 LMZ043-046-191800- /O.NEW.KIWX.SC.Y.0010.110219T1018Z-110219T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 518 AM EST SAT FEB 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WINDS 10 TO 20 KNOTS VEERING NORTH AND DIMINISHING TO 5 TO 15 KNOTS. * WAVES: WAVES 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
592 WHUS73 KIWX 191547 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EST SAT FEB 19 2011 LMZ043-046-191700- /O.CAN.KIWX.SC.Y.0010.000000T0000Z-110219T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EST SAT FEB 19 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA AND SHOULD CONTINUE TO DECREASE THIS AFTERNOON AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 5:12 AM EST, 6 minutes earlier.
Area forecast discussion, Feb 19, 5:12 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EST SAT FEB 19 2011
.SHORT TERM...
SATURDAY THROUGH SUNDAY NIGHT. OVERALL LOW CONFIDENCE WRT DVLPG
GRTLKS STORM AND PTYPE EVOLUTION/DURATION/AMOUNTS OF SIG WINTER
PRECIP. LTL CHNG IN FCST FOR TODAY WITH RAPID MID/UPR LVL FLOW AND
DRY AIRMASS ONLY EXPECT HIGH THIN CI WITH LITTLE IMPEDANCE FOR
STRONG INSOLATION/DIURNAL RISE AND CONT HIR THAN GUID TEMP FCST. AT
LEAST DECENT ERLY LONGWAVE LOSSES TONIGHT WITH MSTLY CLEAR SKIES
INITIALLY AND LIGHT WINDS WARRANT COOLING OF FCST. INCRSD LYR MSTR
TOWARD DAYBREAK SUN AS STRONG ENERGY EJECTS OUT THROUGH SIERRA NV
AND FORCE CNTL ROCKIES CYCLOGENESIS LATE TONIGHT. OVERALL NOD TOWARD
NAM SOLN WITH MORE SERN CO TUCKED SFC DVLPMENT AT F30 AND WITH POTNL
BETTER HANDLING OF SHALLOW COLD AIR DAMMING TO DVLP IN SRN EXTENT OF
SFC RIDGE ACRS LAUREL HIGHLANDS INTO MD PANHANDLE AND ITS SUBSEQUENT
UPSTREAM GRTR LONGITUDINAL KINK INTO CWA. PSBL CONVECTIVE FEEDBACK
AT F30 WITH OP GFS AND LKLY TOO VEERED WITH LLJ AS IT MOVES ARCRS
CNTL IL 09-12 UTC SUN. WITH NAM FAVORED WAS TEMPTED TO REMOVE CHC IN
WRN CWA UNTIL AFTER 12 UTC...BUT CONTD AS TO GIVE PSBL FASTER
DVLPMENT GIVEN OVERALL STRONG ZONAL FLOW. WITH NAM QUITE DRY...LTE
25 PERCENT RH IN 950-850 MB LYR SUNDAY NIGH...LARGE SWATH OF MIDLVL
HGHT FALLS SUNDAY AM INTO MONDAY AM WITH DECENT POS TILT NRN STREAM
WAVE PHASING...DIABATIC COOLING TO PLAY LARGE ROLE IN PTYPE ESPCLY
AT ONSET. FAVORED LARGE SCALE ASCENT AMID I295-300K FORCED PARCELS
WITH SHARP ISOTHERM PACKING/50-55 KT CROSS FLOW TO LEAD TO POTENT
MFLUX CONVERGENCE AND HAVE UPPED POPS FOR SUN/SUNDAY NIGHT
TIMEFRAME...IN LINE WITH GUID TRENDS. OVERALL CONFIDENCE WITH
WINTER STORM WATCH ON LOW END AS A LACK OF BACKED NEAR SFC WINDS
MAY LEAD TO MORE RAPID S-N CHANGEOVER TO LIQUID RAIN SHOULD
ELEVATED WARM LYR MIX DOWN TO SFC. FAR NERN CWA BEST CHC FOR SIG
ICING AMOUNTS/LONGEST IMPACT DURATION. KEPT WATCH AREA BROAD IN
REGARDS TO TEMPORAL/SPATIAL DETAIL TO ALLOW FURTHER
ASSESSMENT/FINE TUNING WITH PSBL UPGRADES AND/OR SPECIFIC/SHORTER
ADVISORIES DOWN THE ROAD.
&&
.LONG TERM...
DEEP NEG PNA PATTN WILL CONT THROUGH THE PD. HWVR NOT WITHOUT
SIGNIFICANT UNCERTAINTY WRT PLACEMENT OF DOWNSTREAM BAROCLINIC ZONE
COMPLICATED BY POTENTIAL PRECIPITATION TYPE ISSUES.
LEAD SW TROUGH ALG THE CA COAST THIS MORNING WILL EJECT EWD SHRT
TERM W/SECONDARY WAVE DVLPMNT STILL INDICATED IN MOST GUIDANCE. SWD
TREND SEEN IN GREATER MODEL CLUSTERING IN TRACK OF SECONDARY WAVE
POINT TO COLDER SOLUTIONS NWD AND QUICKER CHANGE OVER TO
SNOW...SOMETIME EARLY MON BUT THERMAL SPREAD ACRS N HALF IS DRAMATIC
AND WILL CONT RA/SN MENTION AS A HEDGE EARLY BFR DEEPER CAA WING
SPREAD SOUTH BY AFTN TO YIELD SOME SNOW ACCUMULATION THROUGH MONDAY
EVENING BFR DIMINISHING.
DEEP WRN TROUGH PERSISTS THROUGH REMAINDER OF THE PD
W/SUBSEQUENT/PERIODIC EJECTION OF ADDNL SW TROUGHS EVERY FEW DAYS.
NEXT SW OF NOTE STILL TIMED TO KICK OUT IN DY6 (THU) AND IN FAIRLY
GOOD INTERMODEL AGREEMENT AND EXTENDED LOW CHC POPS THROUGH DY7
(FRI). TEMPS THROUGH MOST OF THE PD AOB NORMAL.
&&
.AVIATION...
VFR CONDITIONS CONTD AS HIGH PRESSURE RIDGE FM SRN CANADA TO MOUTH
OF OH RVR EDGES ONLY SLOWLY EWD THRU THE FCST PD...KEEPING A DRY
SUBSIDENT AIRMASS ACRS NRN IN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR INZ005>007.
MI...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR MIZ077>081.
OH...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR OHZ001-002.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST SATURDAY FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...T
AVIATION...MURPHYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:49 AM EST | Winter Storm Watch | IWX | Elkhart, LaGrange, Steuben | 24 hr |
| Feb 19, 6:32 AM EST | River Flood Warning | IWX | Adams, Wells | 52 hr |
| Feb 18, 10:30 PM EST | River Flood Warning | IWX | Defiance, Henry | 46 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.